|OCD medication causing false negative results?
Jul 26, 2006
I am one of the many people on this site who is obsessed by HIV and terrified of catching it. As a result, I am taking anti-depressant medication to help me cope with this anxiety. I live in the UK and so am unsure as to whether the medication I take has the same name in the USA as it does here but, anyway, I take 15mg Olanzapine and 200mg Clomipramine every day. My current worry is that these medications might cause me to have false negative HIV tests - is this possible? I read on one of your other posts that some immunosuppresant drugs (steroids?) can cause this to happen and so I am praying that my medication doesn't do the same sort of thing. Please, please can you reassure me? Many, many thanks for your advice.
| Response from Dr. Frascino
You're so OCD about HIV that you're now worried your OCD meds would invalidate your HIV test??? Oh my, your OCD is OOC (out of control). No, Dearie, keep popping your pills, because they do not affect HIV test results, OK?
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can Steroids Cause A False Negative?
- What Can Cause A False Negative Hiv Test Result?
- Flaky Skin After Vaginal Sex With Condom Does It Mean I Have HIV
- Sore On Mouth After Erotic Massage Worried I Have HIV
- Swollen Lymph Nodes After Unprotected Sex Without Ejaculation Worried I Have HIV
- Does Amoxicillin Treat Chlamydia?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.